MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH MAGNETOM VIDA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 11060815
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Laceration(s) (1946); Tooth Fracture (2428)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3, h6: siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.
 
Event or Problem Description
Siemens healthineers was informed that a ferromagnetic crutch was attracted to the magnet in the mr room, seriously injuring the patient.The patient suffered lacerations, bleeding, and a lost tooth.The patient was taken to an ambulance by paramedics.No further information is available as of the date of this report regarding the patient's current health status.Siemens is awaiting additional information with respect to the patient¿s injuries and provided medical intervention.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers has completed the investigation of the reported event.It was initially communicated to siemens healthineers that a ferromagnetic crutch was taken into the magnet room and attracted to the magnet.The crutch hit the patient who sustained a laceration in her mouth and lost a tooth.This injury is considered serious.The customer called an ambulance to have the injuries checked.No further information about any medical treatment is available, other than the first aid performed by the ambulance's paramedics and no further details about the patient's current health status have been provided.We assessed the complained event and concluded that the cause of this event was the introduction of ferromagnetic pieces into the mr examination room and therefore a user error.Due to the strong magnetic field, particular safety measures must be adhered to prevent injuries.Therefore, the corresponding magnetom operator manual and the magnetom system owner manual provide clear instructions and warnings regarding both magnetic field hazards and training of personnel with regards to mr safety.However, the responsibility to instruct personnel and patients who have access to the mr examination room about magnetic field hazards lies with the customer.The manuals state that only equipment specified or recommended for use in the controlled area (mr examination room) shall be used.The introduction of ferromagnetic objects into the magnetic field is contrary to the statements given in the operating instructions.Furthermore, special warning signs are posted at the entrance of the controlled access area (magnet room).
 
Additional Manufacturer Narrative
H11: corrected data: d4: complete udi number added.H11: corrected data: d4: complete udi number added.

Brand Name
MAGNETOM VIDA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
henkestrasse 127
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key18082953
Report Number3002808157-2023-00013
Device Sequence Number20530291
Product Code LNH
UDI-Device Identifier04056869039176
UDI-Public(01)04056869039176(21)176254
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11060815
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2023
Supplement Date Received by Manufacturer02/08/2024
07/17/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date02/09/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown